Ohio, 2010Damaging Winds in Ohio, June 23, 2010
June 23, 2010 · NWS ILN · 4 events in 4 counties and zones
Severe weather developed during the late evening hours across the area. The main threat was damaging thunderstorm winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $52,000
- Crop damage
- $5,000
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe weather developed during the late evening hours across the area. The main threat was damaging thunderstorm winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 23, 9:55 PM EST, 29 minutes earlier.
Area forecast discussion, Jun 23, 9:55 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1055 PM EDT WED JUN 23 2010
.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH THE AREA OVERNIGHT AND THROUGH THE
EARLY PART OF THURSDAY. HIGH PRESSURE WILL THEN SETTLE INTO THE
REGION FROM THURSDAY NIGHT TO SATURDAY NIGHT. ANOTHER SYSTEM WILL
BRING SHOWERS AND THUNDERSTORMS INTO THE AREA ON SUNDAY AND INTO
MONDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
INCREASED PRECIP CHANCES ACROSS THE FAR NORTH AND UPDATED FOR
SEVERE WATCH. GREATEST CHANCES FOR SEVERE WILL BE IN THE FAR
NORTH. LINE DOES SHOW SIGNS OF WEAKENING SINCE THE IMPRESSIVE
SIGNATURES ACROSS NRN IL AND INDIANA. LIGHTNING FREQUENCY
DECREASING. STILL CERTAINLY CAPABLE OF PRODUCING A FEW SEVERE
STORMS ACROSS NRN FCST AREA.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
AS FRONT ENTERS THE NW FCST AREA BY 12Z THURS...FRONT TO BECOME
PRETTY PROGRESSIVE AS IT PUSHES THROUGH AREA AND TO EXIT BETWEEN
20-22Z.
SEVERE THREAT WILL HEAD EAST WITH THE BEST UPR LEVEL DYNAMICS...SO
GENERAL SHOWERS AND SCT THUNDERSTORMS. DRY AIR TO SETTLE IN FROM N
TO SOUTH...WITH DRY CONDITIONS AREA WIDE AFTER 00Z ON FRI. LOW TO
MID 60S FOR THU NIGHT WILL BRING SOME RELIEF TO THE HEAT...DIDN'T
STRAY TOO FAR FROM MAV GUIDANCE FOR THE LOWS THIS PERIOD.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MODELS ARE BECOMING MORE CONSISTENT AT LEAST WITH EACH OTHER IN THE
LONG TERM. HIGH PRESSURE WILL BUILD OVER THE OHIO VALLEY ON FRIDAY
IN THE WAKE OF A COLD FRONT. THIS WILL ALLOW A SHORT DRYING PERIOD
AND TEMPERATURES TO RETURN TO NORMAL FOR THE EARLY PART OF THE
WEEKEND. RETURN FLOW WILL SET UP BY SATURDAY. SURFACE LOW PRESSURE
WILL TRACK EAST THROUGH THE GREAT LAKES ON SATURDAY AND LAY OUT A
BOUNDARY IN THE NORTHERN OHIO VALLEY OVERNIGHT. THIS WILL ACT AS A
WARM FRONT ON SUNDAY AND LIFT NORTHEAST AS THE NEXT LOW PRESSURE
CENTER TRACKS TO THE GREAT LAKES ON SUNDAY NIGHT...THROWING A COLD
FRONT THROUGH THE REGION BY MONDAY MORNING. HPC SPLIT THE DIFFERENCE
WITH A BACK DOOR FRONT NOTED IN THE 12Z MON PROGNOSTIC THAT TOOK
INTO ACCOUNT THE EARLIER GFS AND THE LATER ECMWF PLACEMENT.
REGARDLESS...THE CHANCE FOR STORMS WILL INCREASE SUNDAY NIGHT AND
THEN DECREASE NW TO SE ON MONDAY. TEMPS WILL REMAIN AT OR ABOVE
AVERAGE THROUGH THE PERIOD.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
THUNDERSTORMS WHICH DEVELOPED ALONG AN OUTFLOW BOUNDARY TODAY HAVE
MOVED EAST AND OUT OF FORECAST AREA. FORECAST AREA SEEMS TO BE IN
AN AREA OF SUBSIDENCE THIS EVENING BETWEEN THE THUNDERSTORM
COMPLEX TO THE EAST AND A FRONT TO THE WEST. THE FRONT WAS LOCATED
ACROSS MI...IL...AND MO THIS EVENTING. AS A RESULT OF THIS
SUBSIDENCE...VERY LITTLE CU REMAINS AND DO NOT EXPECT ANY
SIGNIFICANT CONVECTION TO DEVELOP UNTIL THE FRONT APPROACHES.
NEXT ROUND OF THUNDERSTORMS WILL BE LATER TONIGHT AND THURSDAY
MORNING IN ASSOCIATION WITH THE COLD FRONT MOVING SOUTHEAST
THROUGH OUR AREA. DIFFERENCES IN MODELS ON SPEED OF ONSET OF
THUNDERTORMS PROVIDES SOME DIFFICULTY IN RESOLVING TIMING.
FORECAST IS CLOSER TO TIMING OF GFS. HAVE BEST CHANCES OF
THUNDERSTORMS STARTING AT KDAY...KCMH...AND KLCK AT 08Z AND AT
KCVG AND KLUK AT 10Z. BEST CHANCE OF THUNDERSTORMS INDICATED BY
TEMPO GROUP IN TAFS. CIGS REMAIN VFR. MAY SEE SOME MVFR CIGS/IFR
VSBYS IN THUNDERSTORMS BUT DID NOT INCLUDE IN TAFS AT THIS TIME.
WILL NEED TO MONITOR DEVELOPMENT OF THUNDERSTORMS AND MOVEMENT OF
FRONT. FRONTAL PASSAGE WITH A WIND SHIFT TO THE WEST EXPECTED 14Z-
16Z THU. AFTER 17Z-18Z...WINDS SHIFT TO NW...INCREASING AND
BECOMING GUSTY.
HIGH PERSSURE WILL BUILD IN LATE THU.
.OUTLOOK...THUNDERSTORMS POSSIBLE SUNDAY THROUGH MONDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...JDR
NEAR TERM...JDR
SHORT TERM...JDR
LONG TERM...FRANKS
AVIATION...PARKER
Hazardous weather outlook, Jun 23, 6:10 PM EST, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
710 PM EDT WED JUN 23 2010
INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>072-
242315-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-
710 PM EDT WED JUN 23 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
THUNDERSTORMS THAT DEVELOP OVERNIGHT MAY BECOME SEVERE. THE MAIN
THREAT WILL BE DAMAGING WINDS. WIND PROFILES TODAY WOULD ALSO
SUPPORT A SMALL CHANCE FOR AN ISOLATED TORNADO.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ073>075-080-KYZ089>100-OHZ073-074-077>082-088-242315-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-
HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
710 PM EDT WED JUN 23 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.
.DAY ONE...TONIGHT.
THUNDERSTORMS THAT DEVELOP HAVE A SLIGHT CHANCE OF BECOMING SEVERE
LATE TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Auglaize
- When
- June 23, 10:24 PM EST to 10:28 PM EST
- Where
- Auglaize County, Buckland to 4.39 mi NW of Villa Nova
- Measured
- 83 kt (96 mph) estimated gust
- Property damage
- $45,000
- Crop damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.620, -84.250
Damage occurred to trees, crops, and buildings due to damaging thunderstorm winds. At the first location, healthy pine trees were uprooted, a fruit tree was snapped in half, and a walnut tree was also snapped in half. Across the road there was damage to a corn field. Additional locations around the area reported corn damage and tree damage. In addition to the crop damage, a house had damage to the porch, a silo was damaged, and a barn was destroyed.
Thunderstorm Wind, Shelby
- When
- June 23, 10:41 PM EST to 10:42 PM EST
- Where
- Shelby County, Jackson Center
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 40.430, -84.030
Thunderstorm Wind, Logan
- When
- June 23, 10:45 PM EST to 10:50 PM EST
- Where
- Logan County, 2 mi NW of West Mansfield
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.420, -83.577
Damage occurred to part of a barn roof due to thunderstorm winds.
Thunderstorm Wind, Delaware
- When
- June 23, 11:30 PM EST to 11:35 PM EST
- Where
- Delaware County, Delaware
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.300, -83.070
There were multiple reports of trees down from gust front winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Illinois, June 23, 20101 injured · $1.7 million · EF1 · 92 events
- Tornadoes and Damaging Winds in Indiana, June 23, 20102 injured · $2.2 million · EF1 · 49 events
- Excessive Heat in Maryland, June 23 to 24, 20101 death · 5 events
- Heat in Arizona, June 23 to 30, 20101 death · 1 event
- Flash Flooding and Damaging Winds in Illinois, June 23 to 24, 2010$487,000 · 61 kt wind · 44 events
- Flash Flooding and Damaging Winds in Illinois, June 23, 20101 injured · $247,000 · 74 kt wind · 33 events
- Flash Flooding and Damaging Winds in Iowa, June 23, 2010$645,000 · 61 kt wind · 18 events
- Flash Flood and Hail in Wisconsin, June 23, 2010$1.0 million · 56 kt wind · 7 events
- Flash Flood and Wildfire in New Mexico, June 23 to 26, 2010$1.0 million · 1 in hail · 6 events
- Tornadoes and Damaging Winds in Michigan, June 23, 2010$176,000 · EF1 · 12 events
- Hail and Damaging Winds in Ohio, June 23, 2010$164,000 · 1 in hail · 37 events
- Flooding and Damaging Winds in Iowa, June 23, 2010$490,000 · 78 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 231103, 231106, 231111, 231116.